MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572300
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was to be implanted in the left hepatic duct to treat a malignant tumor secondary to cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, after the stent was deployed, the fluoro imaging was inspected and there appeared to be a possible foreign body from the stent system left in the patient.The delivery catheter was inspected after removal and it looked like everything was on the system that should be.The procedure was completed, and the stent remains implanted inside the patient.There were no patient complications reported as a result of this event.Note: it was reported that the imaging showed no foreign body inside the patient, and there were no visible damages noted to the device delivery system when it was inspected outside of the patient after removal; however, there was no indication that the physician was rescinding the complaint.Therefore, this complaint will be reported for foreign material present in the device.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of a foreign material present in the device.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of a foreign material present in the device.Block h10: the epic biliary stent and delivery system were received for analysis.Visual analysis found that the stent was deployed from the delivery system and no damages were noted on the tip and handle of the device.The tactile and visual inspection found that the inner sheath was stretched and severely kinked; however, there were no signs of missing or fractured material or components.No other damages were noted with the stent or the delivery system.Product analysis did not confirm the reported event of foreign material present in the device because visual and tactile inspections showed no signs of missing or fractured material or components.The investigation concluded that there was no evidence of manufacturing problems or design problems that could have caused the complaint.It was possible that the inner sheath kinks may have resulted when the user attempted to advance or cross the target lesion and the stretching to the inner sheath may have occurred when the user may have applied excessive force to the device when attempting to remove the device from the challenging anatomy as the patient had a malignant tumor.It was further reported that the imaging showed no foreign body inside the patient and the investigator did not see or find any foreign matter on the device.Therefore, taking all available information into consideration, the overall root cause of the reported event is no problem detected.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was to be implanted in the left hepatic duct to treat a malignant tumor secondary to cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2024.During the procedure, after the stent was deployed, the fluoro imaging was inspected and there appeared to be a possible foreign body from the stent system left in the patient.The delivery catheter was inspected after removal and it looked like everything was on the system that should be.The procedure was completed, and the stent remains implanted inside the patient.There were no patient complications reported as a result of this event.Note: it was reported that the imaging showed no foreign body inside the patient, and there were no visible damages noted to the device delivery system when it was inspected outside of the patient after removal; however, there was no indication that the physician was rescinding the complaint.Therefore, this complaint will be reported for foreign material present in the device.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19050226
Report Number3005099803-2024-01459
Device Sequence Number8565901
Product Code FGE
UDI-Device Identifier08714729896920
UDI-Public08714729896920
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2025
Device Model NumberM00572300
Device Catalogue Number56705
Device Lot Number0030782420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown